Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 16, NWS Green Bay, WI

May 10, 2001Lincoln County, Oneida County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at May 10, 2001, 1:39 AM CDT for Lincoln County, Oneida County, Wisconsin. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 10, 2001, 1:39 AM CDT (06:39 UTC)
Expired
May 10, 2001, 2:45 AM CDT
In force
66 min
Issued by
NWS Green Bay, WI
Area
Whole counties

Counties Lincoln County, WI, Oneida County, WI

The radar

The Green Bay radar (KGRB), 165 km from the middle of the area, began a volume at 06:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 9, 10:00 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 6.7 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2001-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 81 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2001-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
81 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
2026 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 100640
SVRGRB

WIC069-085-100745-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
139 AM CDT THU MAY 10 2001

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LINCOLN COUNTY IN WISCONSIN
  SOUTHWEST ONEIDA COUNTY IN WISCONSIN

* UNTIL 245 AM CDT

* AT 139 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM WITH STRONG WINDS AND HAIL. THE STORM WAS
  LOCATED 5 MILES WEST OF TRIPOLI...OR 31 MILES SOUTHEAST OF PARK
  FALLS. IT WAS MOVING EAST AT 25 MPH.

* SOME LOCATIONS THAT WILL BE AFFECTED BY THE STORM INCLUDE...
  TRIPOLI BY 145 AM CDT.
  BRADLEY BY 210 AM CDT.
  HEAFFORD JUNCTION BY 215 AM CDT.
  HARRISON BY 240 AM CDT.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR WINDS IN EXCESS OF
60 MPH...HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY.

$$

LAT...LON 4564V 9022 4546 9023 4542 8949 4562 8950

KENNEDY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 3:15 PM CDT, 10 hours 24 minutes earlier.

Area forecast discussion, May 9, 3:15 PM CDT, 10 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
315 PM CDT WED MAY 9 2001

RATHER ZONAL BUT PROGRESSIVE UPR PATTERN EXPECTED THE NEXT COUPLE DAYS.
PATTERN SHOULD UNDERGO CONSIDERABLE AMPLIFICATION THIS WEEKEND...WITH A
TROF DEEPENING OVER THE ERN STATES AND A RIDGE BUILDING IN THE ROCKIES.
MODELS NOW SHOW WRN RIDGE FLATTENING MORE QUICKLY...WITH A SIG SHRTWV
BREAKING THROUGH THE RIDGE AND HEADING ACRS THE CENTRAL U.S. EARLY NEXT
WK.

SW FLOW HAS ADVECTED MOISTURE NWD TOWARD THE RGN...AND SET THE STAGE FOR
A ROUND OF SIG CONVECTION TNGT AS UPR JET AND MID-LVL SHRTWV HEAD E INTO
THE WESTERN GREAT LAKES RGN. ETA/AVN QUITE DIFFERENT ON THE HANDLING OF
CONVECTIVE DEVELOPMENT. AVN FOCUSES DEVELOPMENT OVER NRN MN...WHILE THE
ETA KEYS ON SRN MN. 18Z SOUNDINGS SUGGEST ATM FM IA SWD IS STRONGLY
CAPPED...SO CONVECTION LIKELY TO FOCUS N OF SFC BOUNDARY NR IA/MN
BORDER. EXPECT THAT AREA OF CONVECTION TO EXPAND AND MV EWD ACRS MY FCST
AREA TNGT. THE SWRN PART OF MY FCST AREA WOULD SEEM TO HV THE BEST CHC
OF GETTING SIG PCPN AND POSSIBLY A SVR STORM. HOWEVER...WITH BEST
FORCING FOCUSED WEST OF MY FCST AREA...WL FOREGO MENTIONING SVR
EXPLICITLY IN THE ZONES.

EXPECT REMNANTS OF TSTM COMPLEX TO SHIFT SE OF MY FCST AREA BY TOMORROW
MORNING. SFC COLD FRONT WL STILL BE CROSSING MY FCST AREA TOMORROW...SO
WL KEEP CHC OF TSTMS GOING. HOWEVER...FEELING IS THAT MAIN CONVECTIVE
DEVELOPMENT TOMORROW WL OCCUR S OF MY FCST AREA IN ASSOC WITH
BOUNDARY LIKELY LEFT BEHIND FROM TNGTS STORMS. ETA SEEMS TO BE HINTING
AT THIS WITH ITS QPF MAX ACRS NRN IL TOMORROW AFTN.

MODELS CONT TO SUGGEST PCPN WITH BOUNDARY COULD STILL AFFECT THE SRN/ERN
PART OF MY FCST AREA TOMORROW NGT. THE N WL LIKELY BE FAR ENOUGH FROM
THE BOUNDARY TO STAY DRY.

EXPECT COOLER AND LESS HUMID WX FRIDAY AS CANADIAN HIGH BUILDS TOWARD
THE AREA. GUID TEMPS ARE QUITE COOL. THINK WE WOULD NEED TO STAY CLOUDY
ALL DAY TO HAVE HIGH TEMPS IN THE 50S. WITH RH DECR...EXPECT SOME SUN...
AND WENT WITH MAX TEMPS A BIT ABV GUID.

STRENGTHENING NW FLOW DUE TO AMPLIFICATION OF UPR PATTERN SHOULD LEAD TO
A DRY WEEKEND WITH TEMPS NEAR NORMAL. CONSENSUS OF MED RANGE MODELS4 WAS
THAT SIG SHRTWV WL BREAK DOWN THE RIDGE AND AFFECT MY FCST AREA EARLY
NEXT WK. AS A RESULT...ADDED A CHC OF SHOWERS FOR TUE/WED.

COORD WITH MQT.

.GRB...NONE.

SKOWRONSKI
WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, May 9, 6:00 AM CDT, 19 hours 39 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-091700-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
600 AM CDT WED MAY 9 2001

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH-CENTRAL
AND NORTHEAST WISCONSIN.

SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT OVER CENTRAL...NORTH-CENTRAL
AND NORTHEAST WISCONSIN.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER CENTRAL...NORTH-
CENTRAL AND NORTHEAST WISCONSIN TONIGHT...MAINLY WEST OF A LINE FROM
OSHKOSH TO GREEN BAY TO MARINETTE. THE BEST CHANCES WILL OCCUR THIS
EVENING IN WESTERN SECTIONS AND LATE EVENING IN EASTERN SECTIONS. LARGE
HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT.

A COLD FRONT WILL ENTER WISCONSIN THIS EVENING. THUNDERSTORMS ARE
EXPECTED TO DEVELOP AHEAD OF THE FRONT...AS THE AIR MASS BECOMES
UNSTABLE AND FAVORABLE WIND SHEAR CONDITIONS DEVELOP.

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

THIS OUTLOOK WILL BE UPDATED AT NOON. WEATHER UPDATES CAN BE FOUND IN
THE SHORT-TERM FORECAST AS STORMS START TO DEVELOP.

AUSTIN
WWW.CRH.NOAA.GOV/GRB

In the hours before

Special weather statement, May 10, 1:15 AM CDT, 24 minutes before
WIZ005-010>013-018>021-030-031-035>037-045-100800-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
115 AM CDT THU MAY 10 2001

...STRONG GUSTY SOUTH WINDS OCCURRING ACROSS PORTIONS OF CENTRAL...
NORTH CENTRAL AND EXTREME NORTHEAST WISCONSIN...

STRONG SOUTHEAST WINDS GUSTING AS HIGH AS 45 TO 55 MPH WILL AFFECT
PORTIONS OF CENTRAL...NORTH CENTRAL...AND EXTREME NORTHEAST WISCONSIN
THROUGH 3:00 AM.  THE STRONGEST WINDS WILL OCCUR IN NORTH CENTRAL
WISCONSIN FROM RHINELANDER EAST THROUGH THREE LAKES...HILES...
LONG LAKE AND TIPLER.  THESE WINDS COULD KNOCK DOWN LARGE TREE LIMBS OR
SMALL TREES...AND CAUSE POWER OUTAGES.  DRIVING WILL ALSO BE DIFFICULT.
AT ANY ONE LOCATION...THE STRONGEST WINDS WILL LAST 30 TO 45 MINUTES...
THEN SLOWLY DIMINISH. WINDS HAVE ALREADY GUSTED AS HIGH AS 55 MPH IN
RHINELANDER.

THE WINDS ARE THE RESULT OF A STRONG SMALL-SCALE PRESSURE GRADIENT THAT
DEVELOPED BEHIND THE INITIAL LINE OF SHOWERS AND THUNDERSTORMS.  THIS
PRESSURE GRADIENT WILL WEAKEN DURING THE EARLY MORNING HOURS.

ANYONE CAMPING OR TRAVELING IN NORTH CENTRAL WISCONSIN EARLY THIS
MORNING SHOULD BE ALERT FOR THE POSSIBILITY OF STRONG WINDS.

KENNEDY
WWW.CRH.NOAA.GOV/GRB

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.